Institutional members access full text with Ovid®

Share this article on:

Paraphenylenediamine Dye Allergic Contact Dermatitis of Mustache Region Manifesting as Prurigo Nodularis–Like Lesions

Verma, Prashant MD*; Yadav, Pravesh MD

doi: 10.1097/DER.0000000000000013
PEARLS & ZEBRAS

Paraphenylenediamine is a potent skin sensitizer, which is uniformly present in hair dyes and henna tattoos. Paraphenylenediamine in hair dyes is well known to cause severe immediate reactions over the face; however, a long-term dermatologic reaction to paraphenylenediamine is hitherto unknown. In the present report, a case of prurigo nodularis–like lesions of the lower face resulting from application of hair dye to the moustache is described.

From the Departments of Dermatology & Sexually Transmitted Disease, *North DMC Medical College, Hindu Rao Hospital; and †Lady Hardinge Medical College & associated Hospitals, Delhi, India.

Address reprint requests to: Prashant Verma, MD, 9 State Bank Colony, GT Karnal Road, Delhi-110009, India. E-mail: drprashant_derma@yahoo.co.in.

The authors have no funding or conflicts of interest to declare.

© 2014 American Contact Dermatitis Society
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website